Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 25, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 28, 2019, 4:10 PM MST for Pima County, Pinal County, Arizona. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2019, 4:10 PM MST (23:10 UTC)
- Expired
- Aug 28, 2019, 5:45 PM MST
- In force
- 95 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 75 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1206 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 2126 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
182
WGUS55 KTWC 282310
FFWTWC
AZC019-021-290045-
/O.NEW.KTWC.FF.W.0025.190828T2310Z-190829T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
410 PM MST Wed Aug 28 2019
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Northeastern Pima County in southeastern Arizona...
Southeastern Pinal County in southeastern Arizona...
* Until 545 PM MST.
* At 408 PM MST, Doppler radar indicated thunderstorms producing
heavy rain in the Catalina and Saddlebrooke area. Up to one inch
of rain has already fallen in the last 15 minutes. Flash flooding
is expected to begin shortly.
* Some locations that will experience flooding include...
Catalina, Oro Valley, Oracle, Saddlebrooke, Mount
Lemmon/Summerhaven, Catalina State Park, Campo Bonito, Oracle
Junction and Biosphere 2.
This includes the following highways...
Route 77 between mile markers 83 and 105.
Route 79 near mile marker 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3266 11074 3251 11069 3238 11081 3247 11102
3262 11091
$$
Zell2 follow-up statements
520
WGUS75 KTWC 290012
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
512 PM MST Wed Aug 28 2019
AZC019-021-290045-
/O.CON.KTWC.FF.W.0025.000000T0000Z-190829T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima-Pinal-
512 PM MST Wed Aug 28 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR
NORTHEASTERN PIMA AND SOUTHEASTERN PINAL COUNTIES...
At 508 PM MST, Doppler radar indicated that the thunderstorms that
produced the heavy rainfall had weakened. Rainfall gages from this
area indicate that 1.42 inches of rainfall had fallen at Dodge Tank
just south of Saddlebrooke and 1.22 inches at Oracle Ridge. A
flash flood warning continues in effect until 5:45 pm MST.
Some locations that will experience flooding include...
Catalina, Oro Valley, Oracle, Saddlebrooke, Mount Lemmon/Summerhaven,
Catalina State Park, Campo Bonito, Oracle Junction and Biosphere 2.
This includes the following highways...
Route 77 between mile markers 83 and 105.
Route 79 near mile marker 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3266 11074 3251 11069 3238 11081 3247 11102
3262 11091
$$
Zell724
WGUS75 KTWC 290046
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
546 PM MST Wed Aug 28 2019
AZC019-021-290056-
/O.EXP.KTWC.FF.W.0025.000000T0000Z-190829T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima-Pinal-
546 PM MST Wed Aug 28 2019
...THE FLASH FLOOD WARNING FOR NORTHEASTERN PIMA AND SOUTHEASTERN
PINAL COUNTIES HAS EXPIRED...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed any remaining road closures.
LAT...LON 3266 11074 3251 11069 3238 11081 3247 11102
3262 11091
$$
ZellWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 2:40 PM MST, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 28, 2:40 PM MST, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 240 PM MST Wed Aug 28 2019 .SYNOPSIS...Adequate moisture combined with a favorable flow will potentially produce an active period of showers and thunderstorms, especially especially this evening. Brief strong gusty winds and locally rainfall may occur. Otherwise, scattered mainly afternoon and evening thunderstorms can be expected Thursday into early next week. && .DISCUSSION...Isolated to scattered showers were developing this afternoon in the mountains of southeast Arizona and along the Mogollon Rim into the White Mountains. The upper high was situated over southwest Arizona with a north to northeast steering flow over the area today. An MCV spinning over Sonora, Mexico was showing up nicely in visible satellite imagery early this afternoon. This feature might aid in the development of thunderstorms near the International Border this afternoon and evening. Otherwise, storms forming in the mountains should eventually track west and southwest into the lower deserts this evening. Areas of blowing dust will be possible across Pinal county as outflow from thunderstorms become organized and travel north toward Phoenix down the Santa Cruz River Valley. Models continued to suggest a more active weather pattern for daily thunderstorms compared to the past several days. Models were in agreement with the upper high over southwest Arizona transitioning to a position over the Four Corners region this coming weekend. This position of the upper high will also favor daily thunderstorm activity over the weekend into early next week. Given the increasing rain chances, daytime temperatures will also begin to moderate some through the weekend. && .AVIATION...Valid through 30/00Z. Scattered -TSRA/-SHRA across much of southeast Arizona this evening. Brief wind gusts approaching 50 kts and MVFR vsbys/cigs with the strongest TSRA. Isolated to scattered -TSRA/-SHRA continuing late tonight and Thursday. Otherwise, cloud decks mainly 10k-15k ft MSL through Thursday. Aside from thunderstorm gusts, surface wind variable in direction and mainly under 12 kts. The exception is vicinity KSAD with nwly surface wind 12-20 kts and gusts near 25 kts late this afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered to perhaps numerous thunderstorms this evening and tonight. Thereafter, a favorable flow regime combined with adequate moisture will provide the daily cycle of mainly afternoon and evening thunderstorms Thursday into next Tuesday. Expect gusty and erratic winds with the stronger thunderstorms. Otherwise, 20-foot winds will be terrain driven mainly under 15 mph. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 28, 2:49 PM MST, 1 hour 21 minutes before
Special Weather Statement National Weather Service Tucson AZ 249 PM MST Wed Aug 28 2019 AZZ504-507-514-282230- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra Vista/Benson-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 249 PM MST Wed Aug 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA AND WESTERN COCHISE COUNTIES UNTIL 330 PM MST... At 249 PM MST, Doppler radar was tracking a strong thunderstorm 12 miles east of Tanque Verde. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Saguaro National Park East and Cascabel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3233 11064 3240 11048 3225 11031 3212 11058 TIME...MOT...LOC 2149Z 329DEG 4KT 3231 11054 Carpenter
Special weather statement, Aug 28, 2:52 PM MST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tucson AZ
252 PM MST Wed Aug 28 2019
AZZ509-510-282230-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
252 PM MST Wed Aug 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GRAHAM AND NORTHERN
GREENLEE COUNTIES UNTIL 330 PM MST...
At 251 PM MST, Doppler radar was tracking a strong thunderstorm 15
miles north of Morenci, or 17 miles north of Clifton. This storm was
nearly stationary.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clifton, Morenci, Point-Of-Pines and Rose Peak.
LAT...LON 3298 10927 3331 10988 3364 10941 3345 10905
3344 10905
TIME...MOT...LOC 2151Z 026DEG 3KT 3327 10932
AHSpecial weather statement, Aug 28, 3:45 PM MST, 25 minutes before
Special Weather Statement National Weather Service Tucson AZ 345 PM MST Wed Aug 28 2019 AZZ506-507-509-511-282330- Upper Gila River and Aravaipa Valleys including Clifton/Safford-Southeast Pinal County including Kearny/Mammoth/Oracle-Upper San Pedro River Valley including Sierra Vista/Benson-Galiuro and Pinaleno Mountains including Mount Graham- 345 PM MST Wed Aug 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA...SOUTHWESTERN GRAHAM AND SOUTHEASTERN PINAL COUNTIES UNTIL 430 PM MST... At 345 PM MST, Doppler radar was tracking a strong thunderstorm 12 miles southeast of San Manuel, moving north at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mammoth and San Manuel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3244 11031 3244 11056 3278 11066 3278 11025 TIME...MOT...LOC 2245Z 177DEG 12KT 3254 11044 Carpenter
Special weather statement, Aug 28, 3:48 PM MST, 22 minutes before
Special Weather Statement National Weather Service Tucson AZ 348 PM MST Wed Aug 28 2019 AZZ504-506-514-282330- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Southeast Pinal County including Kearny/Mammoth/Oracle-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 348 PM MST Wed Aug 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA AND SOUTHEASTERN PINAL COUNTIES UNTIL 430 PM MST... At 347 PM MST, Doppler radar was tracking a strong thunderstorm over Saddlebrooke, or near Catalina. This storm was nearly stationary. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Catalina, Oro Valley, Saddlebrooke, Catalina State Park, Biosphere 2 and Oracle Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3238 11092 3253 11100 3263 11084 3247 11072 TIME...MOT...LOC 2247Z 005DEG 2KT 3252 11087 Zell
Special weather statement, Aug 28, 3:50 PM MST, 20 minutes before
Special Weather Statement National Weather Service Tucson AZ 350 PM MST Wed Aug 28 2019 AZZ504-507-513-282330- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 350 PM MST Wed Aug 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA AND WEST CENTRAL COCHISE COUNTIES UNTIL 430 PM MST... At 350 PM MST, Doppler radar was tracking a strong thunderstorm 11 miles west of Kartchner Caverns State Park, moving west at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Vail. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3192 11043 3174 11046 3176 11077 3201 11073 TIME...MOT...LOC 2250Z 100DEG 8KT 3185 11054 Carpenter
Special weather statement, Aug 28, 3:58 PM MST, 12 minutes before
Special Weather Statement National Weather Service Tucson AZ 358 PM MST Wed Aug 28 2019 AZZ504-507-514-282345- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra Vista/Benson-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 358 PM MST Wed Aug 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 445 PM MST... At 358 PM MST, Doppler radar was tracking a strong thunderstorm near Saguaro National Park East, or 12 miles east of Davis-Monthan Air Force Base, moving southwest at 5 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Tucson, Tanque Verde, Vail, Saguaro National Park East and Rita Ranch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3227 11077 3227 11054 3193 11046 3204 11083 TIME...MOT...LOC 2258Z 036DEG 5KT 3215 11067 Zell
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 6:26 PM MST | Special Weather Statement | TWC | 34 min | |
| Aug 27, 6:45 PM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 90 min |
| Aug 28, 1:06 PM MST | Special Weather Statement | TWC | Greenlee | 39 min |
| Aug 28, 2:04 PM MST | Special Weather Statement | TWC | Cochise | 41 min |
| Aug 28, 2:29 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 46 min |
| Aug 28, 2:41 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 49 min |
| Aug 28, 2:49 PM MST | Special Weather Statement | TWC | 41 min | |
| Aug 28, 2:52 PM MST | Special Weather Statement | TWC | Greenlee | 38 min |
| Aug 28, 3:45 PM MST | Special Weather Statement | TWC | 45 min | |
| Aug 28, 3:48 PM MST | Special Weather Statement | TWC | 42 min | |
| Aug 28, 3:50 PM MST | Special Weather Statement | TWC | Santa Cruz | 40 min |
| Aug 28, 3:58 PM MST | Special Weather Statement | TWC | 47 min | |
| Aug 28, 4:19 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pima, Pinal | 3 hr |
| Aug 28, 4:21 PM MST | Areal Flood Advisory | TWC | Pima | 54 min |
| Aug 28, 4:33 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 117 min |
| Aug 28, 4:37 PM MST | Areal Flood Advisory | TWC | Cochise | 83 min |
| Aug 28, 4:40 PM MST | Special Weather Statement | TWC | 35 min | |
| Aug 28, 4:40 PM MST | Severe Thunderstorm Warning | TWC | Pima | 50 min |
| Aug 28, 4:43 PM MST | Special Weather Statement | TWC | Graham | 47 min |
| Aug 28, 4:51 PM MST | Severe Thunderstorm Warning | TWC | Pima | 54 min |
| Aug 28, 4:53 PM MST | Areal Flood Advisory | TWC | Pima | 82 min |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.